Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ 2$-transitive symmetric designs


Author: William M. Kantor
Journal: Trans. Amer. Math. Soc. 146 (1969), 1-28
MSC: Primary 05.20; Secondary 50.00
DOI: https://doi.org/10.1090/S0002-9947-1969-0255422-6
MathSciNet review: 0255422
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. Burgoyne and P. Fong, The Schur multipliers of the Mathieu groups, Nagoya Math. J. 27 (1966), 733-745. MR 0197542 (33:5707)
  • [2] W. Burnside, The theory of groups of finite order, Dover, New York, 1955. MR 0069818 (16:1086c)
  • [3] L. Carlitz, A theorem on permutations in a finite field, Proc. Amer. Math. Soc. 11 (1960), 456-459. MR 0117223 (22:8005)
  • [4] P. Dembowski, Verallgemeinerungen von Transitivitätsklassen endlicher projektiver Ebenen, Math. Z. 69 (1958), 59-89. MR 0093732 (20:255)
  • [5] -, Kombinatorische Eigenschaften endlicher Inzidenzstrukturen, Math. Z. 75 (1961), 256-270. MR 0125801 (23:A3098)
  • [6] -, Scharf transitive and scharf fahnentransitive Kollineationsgruppen, Math. Ann. 149 (1963), 217-225.
  • [7] -, Finite geometries, Springer-Verlag, Berlin, 1968. MR 0233275 (38:1597)
  • [8] P. Dembowski and A. Wagner, Some characterizations of finite projective spaces, Arch. Math. 11 (1960), 465-469. MR 0143095 (26:660)
  • [9] D. Gorenstein and D. R. Hughes, Triply transitive groups in which only the identity fixes four letters, Illinois J. Math. 5 (1961), 486-491. MR 0131456 (24:A1306)
  • [10] M. Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 0103215 (21:1996)
  • [11] -, Combinatorial theory, Ginn, Waltham, Mass., 1967.
  • [12] -, Note on symmetric block designs with $ \lambda = 2$, (to appear).
  • [13] F. Hering, Über die Kollineationsgruppen einiger Hadamard-Matrizen (unpublished manuscript).
  • [14] D. R. Hughes, Collineations and generalized incidence matrices, Trans. Amer. Math. Soc. 86 (1957), 284-296. MR 0093730 (20:253)
  • [15] Q. M. Hussain, On the totality of the solutions for the symmetrical incomplete block designs: $ \lambda = 2,k = 5 \;$   or$ \; 6$, Sankhyā 7 (1945), 204-208. MR 0014037 (7:233c)
  • [16] -, Impossibility of the symmetrical incomplete block design with $ \lambda = 2,k = 7$, Sankhyā 7 (1946), 317-322. MR 0017249 (8:127e)
  • [17] N. Ito, On a class of doubly, but not triply transitive permutation groups, Arch. Math. 18 (1967), 564-570. MR 0223441 (36:6489)
  • [18] -, On permutation groups of prime degree p which contain (at least) two classes of conjugate subgroups of index p, Rend. Sem. Mat. Univ. Padova 38 (1967), 287-292. MR 0219603 (36:2682)
  • [19] W. M. Kantor, Characterizations of finite projective and affine spaces, Canad. J. Math. 21 (1969), 64-75. MR 0236040 (38:4338)
  • [20] -, Automorphism groups of designs, Math. Z. 109 (1969), 246-252. MR 0274306 (43:71)
  • [21] -, 4-homogeneous groups, Math. Z. 103 (1968), 67-68. Correction, ibid. 109 (1969), 86. MR 0220812 (36:3864)
  • [22] D. Livingstone and A. Wagner, Transitivity of finite permutation groups on unordered sets, Math. Z. 90 (1965), 393-403. MR 0186725 (32:4183)
  • [23] K. N. Majumdar, On some theorems in combinatorics relating to incomplete block designs, Ann. Math. Statist. 24 (1953), 377-389. MR 0056559 (15:93e)
  • [24] H. B. Mann, Difference sets in elementary abelian groups, Illinois J. Math. 9 (1965), 212-219. MR 0174630 (30:4830)
  • [25] H. B. Mann, Addition theorems, Interscience, New York, 1965. MR 0181626 (31:5854)
  • [26] H. Nagao, On multiply transitive groups. IV, Osaka J. Math. 2 (1965), 327-341. MR 0200335 (34:231d)
  • [27] T. G. Ostrom and A. Wagner, On projective and affine planes with transitive collineation groups, Math. Z. 71 (1959), 186-199. MR 0110975 (22:1843)
  • [28] R. E. A. C. Paley, On orthogonal matrices, J. Math. and Phys. 12 (1933), 311-320.
  • [29] E. T. Parker, On collineations of symmetric designs, Proc. Amer. Math. Soc. 8 (1957), 350-351. MR 0086319 (19:163d)
  • [30] H. J. Ryser, Combinatorial mathematics, Wiley, New York, 1963. MR 0150048 (27:51)
  • [31] J. A. Todd, A combinatorial problem, J. Math. and Phys. 12 (1933), 321-333.
  • [32] A. Wagner, On collineation groups of projective spaces. I, Math. Z. 76 (1961), 411-426. MR 0131813 (24:A1661)
  • [33] -, On finite affine line transitive planes, Math. Z. 87 (1965), 1-11. MR 0172165 (30:2391)
  • [34] H. Wielandt, Finite permutation groups, Academic Press, New York, 1964. MR 0183775 (32:1252)
  • [35] H. Zassenhaus, Kennzeichnung endlicher linearen Gruppen als Permutationsgruppen, Abh. Math. Sem. Univ. Hamburg 11 (1936), 17-40.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05.20, 50.00

Retrieve articles in all journals with MSC: 05.20, 50.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0255422-6
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society